Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Radiation boundary conditions for the two-dimensional wave equation from a variational principle


Authors: Jan Broeze and Edwin F. G. van Daalen
Journal: Math. Comp. 58 (1992), 73-82
MSC: Primary 35L05; Secondary 35A15, 35L65, 65N99
MathSciNet review: 1106959
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A variational principle is used to derive a new radiation boundary condition for the two-dimensional wave equation. This boundary condition is obtained from an expression for the local energy flux velocity on the boundary in normal direction. The wellposedness of the wave equation with this boundary condition is analyzed by investigating the energy of the system. Results obtained with this (nonlinear) boundary condition are compared with those obtained with the (linear) first-order absorbing boundary condition suggested by Higdon.

In an accompanying paper the underlying theory is presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 35L05, 35A15, 35L65, 65N99

Retrieve articles in all journals with MSC: 35L05, 35A15, 35L65, 65N99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1992-1106959-5
PII: S 0025-5718(1992)1106959-5
Keywords: Absorbing boundary conditions, radiation boundary conditions, variational principle, conservation laws, wave equations, wellposedness
Article copyright: © Copyright 1992 American Mathematical Society